Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 312, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 28, 2022, 5:28 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2022, 5:28 PM MST (00:28 UTC)
- Expired
- Sep 28, 2022, 8:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 73 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 2461 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
951
WGUS55 KVEF 290028
FFWVEF
AZC015-290330-
/O.NEW.KVEF.FF.W.0312.220929T0028Z-220929T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
528 PM PDT Wed Sep 28 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southwestern Mohave County in northwestern Arizona...
* Until 830 PM MST.
* At 528 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the area from Golden Valley to north of
Chloride. Between 0.5 and 0.75 inches of rain have fallen. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of roads and and low-lying areas.
* Some locations that will experience flash flooding include...
Golden Valley and Big Wash Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3560 11412 3547 11409 3525 11416 3503 11417
3499 11429 3535 11444 3550 11431
FLASH FLOOD...RADAR INDICATED
$$
JA2 follow-up statements
937
WGUS75 KVEF 290209
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
709 PM PDT Wed Sep 28 2022
AZC015-290330-
/O.CON.KVEF.FF.W.0312.000000T0000Z-220929T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
709 PM MST Wed Sep 28 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MST THIS
EVENING FOR SOUTHWESTERN MOHAVE COUNTY...
At 709 PM MST, Doppler radar indicated thunderstorms had dissipated
over Golden Valley and the area north of Chloride. Between 0.5 and 1
inch of rain was estimated to have fallen from the earlier storms.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of roads and low-lying areas.
Some locations that will experience flash flooding include...
Golden Valley and Big Wash Road north of Chloride.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3560 11412 3547 11409 3525 11416 3503 11417
3499 11429 3535 11444 3550 11431
FLASH FLOOD...RADAR INDICATED
$$
JA766
WGUS75 KVEF 290324
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
824 PM PDT Wed Sep 28 2022
AZC015-290334-
/O.EXP.KVEF.FF.W.0312.000000T0000Z-220929T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
824 PM MST Wed Sep 28 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 830 PM MST THIS EVENING FOR
SOUTHWESTERN MOHAVE COUNTY...
Flood waters were likely receding in Golden Valley from the earlier
heavy rainfall. Please continue to heed any road closures.
LAT...LON 3560 11412 3547 11409 3525 11416 3503 11417
3499 11429 3535 11444 3550 11431
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 1:22 PM MST, 4 hours 6 minutes earlier.
Area forecast discussion, Sep 28, 1:22 PM MST, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 122 PM PDT Wed Sep 28 2022 .SYNOPSIS...Scattered showers and thunderstorms will be possible across northwest Arizona, southern Nevada, and southeastern California into this evening, with heavy rain, flash flooding, and gusty winds possible. Precipitation chances decrease through the rest week as drier air slowly moves into the region. Temperatures will slowly moderate closer to normal by this weekend. && .SHORT TERM...Through Friday night. Strongest storms that fired late morning and are still ongoing between Morongo Basin to Indian Springs developing along the western periphery of deeper moisture and just ahead of elongated upper level disturbance noted in water vapor. This line may yet bring storms back to the valley later this afternoon into the evening. This feature is forecast to slowly dissipate in the next 6-12 hours as it slowly shifts east which should allow convection to end later this evening. Models continue to delay moisture exiting the region tomorrow with latest guidance keeping a slight chance of showers and thunderstorms in southern Clark County and the Mojave National Preserve. Those storms chances will linger across Mohave County into Friday. Away from any storms no significant wind is expected while temperatures remain several degrees above normal. .LONG TERM...Saturday through Wednesday The passage of a trough to our north and high pressure reestablishing itself over the eastern Pacific will cut off the moisture source from the south and bring drier air back into the region over the weekend. Over the weekend into early next week, we can expect to see dry air across the entire region with temperatures remaining above normal. && .AVIATION...For Harry Reid...Easterly winds will persist through the afternoon, with the exception of influence from nearby convection. The most likely window for this convection will be between 22Z and 02Z. Variable gusty outflow winds are the most likely impact as precipitation impacts are unlikely at this time. Convection will begin to dissipate after sunset, with winds becoming more southerly through the evening hours. Winds will become light and variable shortly after midnight and will remain light and variable into the morning hours. For the rest of southern Nevada, northwest Arizona and southeast California...KHND and KVGT will follow similar trends to KLAS, with winds favoring an easterly component outside of convective influence later this afternoon. Southerly winds will continue through later this afternoon before shifting to the southwest around 23Z. KDAG will favor a more easterly direction into the evening before shifting to the west after sunset. The exception to this will be outflow winds from nearby convection later this afternoon between 23 and 02Z. KEED will be south-southeasterly through the afternoon before becoming southwesterly after sunset. KIFP will favor a southwesterly direction before becoming more southerly later this afternoon. There is a non-zero chance that the Colorado River Valley TAF sites may be impacted by thunderstorms starting around 22Z. However, confidence in this occurring is low so it is not reflected in the current TAF. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Pierce LONG TERM...Salmen AVIATION...Stessman For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 12:36 PM MST | Dust Storm Warning | VEF | Mohave | 34 min |
| Sep 29, 1:07 PM MST | Flash Flood Warning | VEF | Mohave | 113 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.